Volatile anesthetics can elevate cytosolic free Ca(2 +) by releasing calcium from internal calcium stores and uptaking calcium from extracellular medium. Sevoflurane is an inhaled anesthetic used worldwide. A clear understanding of the exact mechanism of hepatic injury induced by sevoflurane remains elusive. A 69-year-old man with preexisting mild renal dysfunction, having undergone sevoflurane general anesthesia twice in 2 days, developed moderate jaundice. Liver enzymes strongly increased and remained elevated until death, which occurred on the 6th day after the first surgical intervention. The microscopic liver examination revealed an extensive and confluent hepatic necrosis, characterised by a large amount of calcium deposition in hepatic cell cytoplasm. These data were confirmed by confocal laser scanning microscopy and a 3-D visualization of calcium depositions was evident in hepatocytes cytoplasm. Our findings are suggestive with the previous experimental reports that consider elevation of cytoplasmic calcium may be the basis of sevoflurane - induced hepatotoxicity.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||A fatal case of fulminant hepatic necrosis following sevoflurane anesthesia.|
|Data di pubblicazione:||2007|
|Appare nelle tipologie:||03.1 Articolo su rivista|